Economics at your fingertips  

Identities for Homogeneous Utility Functions

Miguel Espinosa Farfan () and Juan Prada Sarmiento ()

Economics Bulletin, 2012, vol. 32, issue 3, 2026-2034

Abstract: Using a homogeneous and continuous utility function to represent a household's preferences, we show explicit algebraic ways to go from the indirect utility function to the expenditure function and from the Marshallian demand to the Hicksian demand and vice versa, without the need of any other function. This greatly simplifies the integrability problem, avoiding the use of differential equations. In order to get this result, we prove explicit identities between most of the different objects that arise from the utility maximization and the expenditure minimization problems.

Keywords: Integrability; identities; homogeneous utility function; household theory (search for similar items in EconPapers)
JEL-codes: D1 (search for similar items in EconPapers)
Date: 2012-07-20
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
Working Paper: Identities For Homogeneous Utility Functions (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

More articles in Economics Bulletin from AccessEcon
Bibliographic data for series maintained by John P. Conley ().

Page updated 2022-06-05
Handle: RePEc:ebl:ecbull:eb-12-00337